Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 4, 2019, 7:00 PM CDT for Becker County, Minnesota. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 4, 2019, 7:21 PM CDT
- In force
- 21 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 150 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:18 PM CDT | TSTM WND DMG | 3 N Height Of Land Lake, MN | STRONG WINDS BLEW FOR SEVERAL MINUTES. A FEW POPLAR TREES WERE BROKEN DOWN OFF THE NORTHEAST SHORE OF HEIGHT OF LAND LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
064
WUUS53 KFGF 050000
SVRFGF
MNC005-050045-
/O.NEW.KFGF.SV.W.0028.190605T0000Z-190605T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
700 PM CDT Tue Jun 4 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southeastern Becker County in northwestern Minnesota...
* Until 745 PM CDT.
* At 659 PM CDT, a severe thunderstorm was located near Height Of
Land Lake, or 12 miles northeast of Detroit Lakes, moving southeast
at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Height Of Land Lake around 710 PM CDT.
Toad Lake around 730 PM CDT.
Snellman and Ponsford around 740 PM CDT.
Wolf Lake, Evergreen and Osage around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Height of Land Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4689 9578 4702 9572 4695 9521 4672 9537
TIME...MOT...LOC 2359Z 292DEG 15KT 4693 9565
HAIL...1.00IN
WIND...60MPH
$$
BP1 follow-up statement
380
WWUS53 KFGF 050021
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
721 PM CDT Tue Jun 4 2019
MNC005-050031-
/O.CAN.KFGF.SV.W.0028.000000T0000Z-190605T0045Z/
Becker MN-
721 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BECKER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4689 9578 4702 9572 4695 9521 4672 9537
TIME...MOT...LOC 0020Z 292DEG 15KT 4689 9552
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:50 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 4, 6:50 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 650 PM CDT Tue Jun 4 2019 .UPDATE... Issued at 648 PM CDT Tue Jun 4 2019 Isolated to scattered thunderstorms continue to impact our CWA migrating eastward. Outflow boundary merged with cold front in our norther CWA near Hwy 2 corridor just south of GFK) and should continue to move east and southeast with much more stable air overspreading our CWA this evening. Timing for window for thunderstorm activity still favored by CAMs to be through 9PM in our CWA with drier conditions after. Adjustments made to reflect current coverage/trends. Also, on Wed afternoon/evening (while not severe at this time) potential is there for thunderstorms as MU CAPE axis 500-1000 J/KG along/ahead of frontal passage migrates through our CWA. Thunder mention was added with this update to areas when have slight chance/chance PoPs during those periods. && .MESOSCALE DISCUSSION... Issued at 533 PM CDT Tue Jun 4 2019 Thunderstorms currently developing across the CWA this evening along several remnant theta-e boundaries and an approaching cold front. MUCAPE values remain in the 1500 to 2500 J/Kg range across much of the forecast area. We have been seeing updrafts regularly reaching 50 dBz at the 30000 foot level with rapid developing cells this afternoon during peak heating. Several outflow boundaries are now in play and could cause constructive interference along the front and the aforementioned theta-a boundaries. The main risks for the remainder of the evening will be wind gusts to 65 mph and half dollar sized hail as shear is expected to further weaken. Activity is expected to diminish around 8 to 9 pm with the potential for weak convection to continue thereafter. && .SHORT TERM...(This evening through Wednesday) Issued at 310 PM CDT Tue Jun 4 2019 The severe weather threat tonight is the main forecast challenge. At 3 pm the surface low was located over the northern Red River Valley, with a cold front arcing back to the southwest from it. Showers and thunderstorms are trying to form along this boundary, mainly from central Cass County down toward south central North Dakota. In this area, temperatures are in the upper 80s with dew points in the middle 60s. Not a ton of bulk shear to work with and the overnight convection did work the area over earlier. Some of the latest HRRR runs show thunderstorms breaking out over southeast North Dakota, but quickly exiting the FA by 6 to 7 pm. So confidence continues to decrease that much activity will form in this FA tonight. Once convection moves out of the area this evening, there could be a brief period of breezy northwest winds, but these should begin to decrease again after dark. In the wake of the cold front Wednesday, temperatures will be slightly cooler and humidity levels will be drier. Wind speeds also look quite a bit more variable. .LONG TERM...(Wednesday night through Tuesday) Issued at 310 PM CDT Tue Jun 4 2019 Will remain in split flow Wednesday night into Thursday, with the northern stream branch driving short wave energy into the FA late Wednesday afternoon into Wednesday night. At the surface, it appears that convection will initiate over western North Dakota, then move east late Wednesday afternoon and Wednesday night. Models seem to show more activity over central North Dakota, potentially holding together but weakening as it shifts into this FA. Less certain about any precipitation in the Thursday through Friday time frame. Since the northern stream ridge axis crests over the FA, a dry scenario is more likely. Temperatures in the lower 80s on Thursday should jump more into the middle 80s on Friday. Moving ahead into the upcoming weekend and into early next week, change is in order. A deep upper trough over the western United States pushes east, bringing cooler weather to the area. Similar to the past couple of days, there have been model differences on how fast any precipitation would work into the FA in this period. At this point, best agreement looks to be Saturday afternoon through Sunday. It looks a little drier Sunday night into Monday, but with the cold temperatures aloft and cyclonic flow, there could be some Monday afternoon instability showers around again. Like mentioned, it looks quite a bit cooler, with highs in the 70s by Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 648 PM CDT Tue Jun 4 2019 Isolated to scattered clusters of strong to occasionally severe higher based (8-10kft AGL) thunderstorms are migrating across eastern ND and northwest MN, with potential impacts at terminals through 04Z. KDVL is already in the clear. Thunderstorms look to miss GFK to the east. KTVF should have cluster moving over terminal, and while upstream activity has history of hail/wind, it hard to anticipate if it will weaken before arrival or not. Most activity at KFAR is remaining within vicinity but not passing over terminal at this time. Showers/thunderstorm should move within vicinity of KBJI before ending 04Z. Cold front/outflow resulting in quick increase in winds at KGFK (gusts 30-35kt) will arrive at KTVF and eventually at other terminals (though winds should be less as it moves further south and east). Sporadically strong wind gusts due to convective activity can't be ruled out, but will be hard to anticipate. Winds eventually become light and variable overnight with VFR conditions prevailing. Additional high based cumulus (10kft agl) should develop across northeast ND Wednesday afternoon and a few showers or thunderstorms can't be ruled out as another front moves thorugh the region (mainly after 00Z). && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...DJR SHORT TERM...Godon LONG TERM...Godon AVIATION...DJR
Hazardous weather outlook, Jun 4, 10:33 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1033 AM CDT Tue Jun 4 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-053- 051545- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh County-Grand Forks-Traill-Cass-Richland- 1033 AM CDT Tue Jun 4 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated to scattered severe thunderstorms are possible mid afternoon thru the evening. Hail to 1.75 inches and wind gusts to 65 mph are the main threat. Low pressure will be near the Manitoba and Minnesota border at mid afternoon with a cold front southwest from there. Thunderstorms are expected to become more numerous near the low and front as it moves east thru northwestern and west central Minnesota in the 3 pm to 9 pm time period. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Next significant chance for thunderstorms will come Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary Tues afternoon. NDZ006-007-014-015-024-026-028-029-038-049-052-054-051545- Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Ransom-Sargent-Western Walsh County- 1033 AM CDT Tue Jun 4 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Isolated non-severe thunderstorms are possible thru the early afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Next significant chance for thunderstorms will come Saturday afternoon into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 4, 6:32 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
632 PM CDT Tue Jun 4 2019
MNZ027-028-050000-
West Becker MN-East Becker MN-
632 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BECKER COUNTY UNTIL
700 PM CDT...
At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Height Of Land Lake to
Rochert. Movement was southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Toad Lake, Height Of Land Lake, Ponsford, Rochert, Snellman and Pine
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
If on or near Height of Land Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4672 9549 4671 9555 4678 9579 4698 9579
4698 9537
TIME...MOT...LOC 2331Z 298DEG 13KT 4696 9569 4684 9572
BPSpecial weather statement, Jun 4, 6:41 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
641 PM CDT Tue Jun 4 2019
NDZ038-039-050015-
Barnes ND-Cass ND-
641 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS AND
SOUTHEASTERN BARNES COUNTIES UNTIL 715 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fingal, or 14 miles southeast of Valley City, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fingal, Nome and Lucca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4663 9788 4670 9795 4677 9794 4682 9782
4673 9762 4663 9766
TIME...MOT...LOC 2341Z 282DEG 12KT 4674 9787
BPSpecial weather statement, Jun 4, 6:45 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
645 PM CDT Tue Jun 4 2019
MNZ001-007-008-013>015-050015-
East Marshall MN-Red Lake MN-Pennington MN-West Polk MN-
West Marshall MN-East Polk MN-
645 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL...RED
LAKE...CENTRAL POLK AND PENNINGTON COUNTIES UNTIL 715 PM CDT...
At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holt to Huot. Movement was southeast at 30
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Thief River Falls, Red Lake Falls, Erskine, Plummer, St. Hilaire,
Mentor and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4818 9569 4753 9601 4790 9661 4825 9643
4832 9624
TIME...MOT...LOC 2345Z 300DEG 25KT 4825 9621 4786 9638
BPSpecial weather statement, Jun 4, 6:53 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
653 PM CDT Tue Jun 4 2019
NDZ039-050030-
Cass ND-
653 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 730 PM
CDT...
At 652 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ayr, or 27 miles east of Valley City, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Absaraka around 705 PM CDT.
Amenia around 715 PM CDT.
Casselton around 725 PM CDT.
Prosper around 730 PM CDT.
Other locations impacted by this storm include Casselton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4703 9756 4712 9755 4713 9748 4701 9698
4681 9716
TIME...MOT...LOC 2352Z 300DEG 24KT 4704 9746
BPLocal storm report, Jun 4, 6:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
653 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 6 SE RICHWOOD 46.91N 95.73W
06/04/2019 E0.88 INCH Becker MN TRAINED SPOTTER
LOTS OF HAIL FELL FOR 5 MINUTES UP TO THE SIZE OF NICKELS
&&
NCSpecial weather statement, Jun 4, 6:54 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
654 PM CDT Tue Jun 4 2019
NDZ038-039-050030-
Barnes ND-Cass ND-
654 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS AND EAST
CENTRAL BARNES COUNTIES UNTIL 730 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oriska, or 11 miles east of Valley City, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Tower City around 700 PM CDT.
Alice around 720 PM CDT.
Embden around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4684 9783 4688 9784 4696 9777 4684 9732
4663 9746 4663 9747
TIME...MOT...LOC 2354Z 300DEG 24KT 4686 9777
BPThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:05 PM CDT | Special Weather Statement | FGF | Beltrami | 40 min |
| Jun 4, 7:12 PM CDT | Special Weather Statement | FGF | Otter Tail | 33 min |
| Jun 4, 7:21 PM CDT | Special Weather Statement | FGF | Hubbard | 24 min |
| Jun 4, 7:36 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 39 min |
| Jun 4, 7:58 PM CDT | Special Weather Statement | FGF | Otter Tail | 32 min |
| Jun 4, 8:14 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 46 min |
| Jun 4, 8:19 PM CDT | Special Weather Statement | FGF | Clay | 26 min |
| Jun 4, 8:33 PM CDT | Special Weather Statement | FGF | Beltrami | 27 min |
| Jun 4, 8:35 PM CDT | Special Weather Statement | FGF | Wadena | 40 min |
| Jun 4, 8:40 PM CDT | Special Weather Statement | FGF | Hubbard | 35 min |
| Jun 4, 8:46 PM CDT | Special Weather Statement | FGF | Clay | 29 min |
| Jun 4, 8:50 PM CDT | Special Weather Statement | FGF | Hubbard | 25 min |
| Jun 4, 9:01 PM CDT | Special Weather Statement | FGF | Otter Tail | 29 min |
| Jun 4, 9:07 PM CDT | Special Weather Statement | FGF | Becker | 23 min |
| Jun 4, 9:15 PM CDT | Special Weather Statement | FGF | Beltrami | 30 min |
| Jun 4, 9:18 PM CDT | Special Weather Statement | FGF | Hubbard, Wadena | 57 min |
| Jun 4, 9:30 PM CDT | Special Weather Statement | FGF | Becker | 30 min |
| Jun 4, 9:31 PM CDT | Special Weather Statement | FGF | Otter Tail | 29 min |
| Jun 4, 9:59 PM CDT | Special Weather Statement | FGF | Otter Tail | 31 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.